Weight Gain

by AMY
(St. Petersburg, FL, USA)

Hi Wray,
It is Amy again (see my post Estrogen Dominance on 2/24). I did what you said and opened up the oral capsules and put it in a cream. Not sure I used the right type of cream since it got kind of cakey when I was applying it and even after I rubbed it on my skin. Some even flaked off after the cream had dried. Could I also use a lotion, like Cetaphil? I did call my doc and told him that I was already up to 400mg/day but still having some symptoms and I felt I wasn't absorbing enough. According to what you have told me, I really would be getting about 10% of the that, or 40mg, is that correct? If so, that is very low. He agreed to let me try the cream so I am waiting for the cream to arrive. I will start the cream at 400mg. In the meantime, I feel like I have gained 10 or more pounds, all of which is in the belly. It looks like I am expecting again. I searched this site and read that this can happen...do you think that with me switching to the cream and starting at 400mg/day that the weight will come off?
BTW, I just read the page on progesterone and cracked heels. I have had cracked heels on and off since forever. In fact, I have a very painful one now so I have been hobbling around. I just keep finding out more and more information from this website, and it is especially wonderful to finally feel like I am piecing everything together.
Thanks Wray, you are a lot more help than any doctor I have EVER been to.

Comments for Weight Gain

Click here to add your own comments

Mar 05, 2013
Weight Gain
by: Wray

Hi Amy Bless you for the kind words! You are not getting much progesterone via the oral route....."The liver and gut region removed a mean of 96 per cent of the progesterone entering these tissues" see here. I have heard some of the capsules don't mix well with a cream, you could try a lotion, and see if that's better. It could be the progesterone has crystallised out in the caps, which it can do. In which case it would flake off. The weight gain, plus the symptoms you still have, are due to stimulating oestrogen, testosterone too. We secrete this before secreting oestrogen, it's then converted into oestrogen by the enzyme aromatase. Testosterone causes visceral fat to increase, hence the belly fat, see here and here. On top of that is subcutaneous fat which is stimulated by oestrogen. I would hope the weight will come off, but it won't be quick. I used to have cracked heels too, very painful as you say! Hopefully they will go, although only slowly. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...